74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Zoladex

9 REPLIES 9
Guest user
Not applicable

Re: Zoladex

Zoladex & Contraception? I\'ve been having Zoladex injections for two months now. My oncologist told me that after the 2nd injection I couldn\'t get pregnant but certain literature that I have found states that I am more likely to get pregnant when starting Zoladex inj. Has anyone any more knowledge. I am going on holiday on 3rd June for 2 weeks!!!!!!!!!

Many thanks

Re: Zoladex

Not every 3 months Hi Sandra,
My onc was insistant that if my GP offers me Zoladex every 3 months I must refuse. He told me that it doesn\'t work unless it\'s given every month. It is given to men with prostate cancer 3 monthly and thats ok.
These conflicting opinions are very confusing,
Love Flora x

Re: Zoladex

-zoladex-- I have a friend who is on Arimidex and Zoladex together, she has her Zoladex injections every 3 months, her GP agreed to this because of the discomfort she feels when she has the injection, maybe it\'s worth trying for a 3 monthly one instead

Re: Zoladex

Zoladex Hi,

I was diagnosed with two stage 3 oestrogen-positive tumours in 2003.

In December I finished a two year course of Zoladex and tamoxofen. My oncologist told me that new research had shown that with aggressive tumours there is no difference in survival between women who take both Zoladex and tamoxofen for two years and then tamoxofen alone for the next three years and women who take both zoladex and tamoxofen for two years and then stop both hormonal treatments. So, much to my surprise she advised that I gave up both.

I was very taken aback by this and questioned her about this. In the end I decided to take her advice.

I\'ve not heard of people taking zoladex for more than two years. I think that you definitely need to ask for a second opinion because long term use of zoladex has its own risks.

Over the two years zoladex was administered every month by my GP who became very proficient and so it was just about painless. On one occasion he was on paternity leave and one of the practice nurses did the injection - she made a mess of it and I felt as though I\'d been stabbed.

The GP surgery allowed people to book appointments two weeks in advance but the appointments were taken so quickly that if I was away with work I couldn\'t get an appointment at all. If this happened I rang the surgery and got the receptionists to give a message to the GP to contact me to arrange a time for me to see him. If anyone was difficult I let them know how serious delaying zoladex might be.

I\'m glad to have finished with zoladex and tamoxofen. I managed to cope with the obvious post-menopausal symptoms and the injections themselves but found the weight gain, fatigue and the resulting low spirits difficult to deal with.

I am convinced that taking them both for two years was the right thing to do. They\'ve done their job.

Best wishes,

Sue

Guest user
Not applicable

Re: Zoladex

Cathy Sorry for hijacking the thread, but I thought Cathy needed some girlie chat regarding how having the Zoladex is making her feel.
If you were just diagnosed in September 05, it\'s still a relatively raw time for you. My own \"healing\" took the majority of two years after diagnosis but everyone is different as we know.
I had some counselling about a year after diagnosis because I just needed to cry and cry for a few sessions and to have someone listen to all my fears and hopes for the future. I stopped the sessions after about 4 of them. I slowly began to get back into life as we know it and am now planning on migrating to Australia!!! I never thought I\'d be capable of even considering it. The period of time since your diagnosis coupled with the treatment your still having to have will make you feel low - it\'s just another reminder of why your have to have those vile injections. But, they wont last forever Cathy, and remember having them is helping you combat cancer. Do everything you can to keep well and in time you will begin to regain the good things you want from your life. Don\'t worry - black clouds are known to fade to grey before they clear altogether. Trust me Cathy, the side effects of Zoladex do make you feel naff at times for various reasons but just know that you wont always feel the way you do now.
Be easy on yourself and be kind to yourself.

With every good wish to you,
*pearly* x

Guest user
Not applicable

Re: Zoladex

zoladex I was told by my onc that I would have zoladex for 2 years and that tamoxifen is for 5 years. I\'ts a pain about the GPs. Could the practice nurse give you the injection or your breast care nurse? mine is given to me by the oncology nurse at my local BUPA hospital.

Guest user
Not applicable

Re: Zoladex

--- Hiya,

I also had Zoladex, but for about 13 months. Something in my head says it\'s ony licenced for 2 year use but I\'m not sure if I\'ve read that somewhere or maybe mixed it up with another drug. My onc said that as I\'d had 13 months of it, that it was enough and had done it\'s job as I haven\'t had a period so about a year and a half. I\'m sure your periods can come back though once you stop it providng you were pre menopausal when you started the injections.

I\'m a nurse and only recently found this snippet out which is quite interesting. Tamoxifen reduces the oestrogen produced from your ovaries and the likes of arimidex ( and the other aromatase inhibitors ) reduce the oestrogen from the adrenal gland - which is were you still produce a small ammount of oestrogen when your post menopausal and no longer producing oestrogen from your ovaries.
Therefore, it makes sense that if your deemed post menopausal from treatments then to consider an aromotase inhibitor instead of Tamoxifen would seem the right thing to do. Hope this makes sense.

I\'d also advise that you return for a visit to the onc to clarify what they are suggesting. Five years sounds too long to be on the injections. Also,check the info in the Zoladex box next time to see if it says anything about length of treatment with it.

Regards,

*pearly*

Re: Zoladex

Zoladex Hi there,

Can you go back to your onc and discuss this with her, or talk to your breast care nurse? You don\'t say how old you are, so I\'m not sure if naturally your menopausal age. My understanding is that Zoladex only works for as long as it\'s given, so when stopped we return to producing hormones form the ovaries.

I agree going to the GP each month is a drag - have you considered having your ovaries removed ? This will give you the same protection as Zoladex without the drug and the hassle of GP appointments

Keep in touch,
Love Flora x

Moderator
Community Manager

Re: Zoladex

Zoladex I have moved your post so it won\'t get missed.
Kind regards
BCC Moderator

---Zoladex posted on 26.02.06 7:04 am
crawfo64

---I\'d be really grateful for any help or info about Zoladex. I\'m sure my onc. told me initially that I would only have to stay on zoladex until I was post menopausal but now she says I should stay on it for 5 years. I\'m sure that is wrong. The whole point of zoladex is it puts you in menopause, once you are post-manopause I can\'t see how continuing to use it is of any benefit. I am really fed up of going to the doctors every month. Like most surgeries these days mine won\'t let you make an appointment in advance. Every month I go through the same struggle, trying to explain to the receptionist that it\'s not strictly an emergency but must see the doctor within the week. (and every month I fail and have to ring at 8.30 every morning until I manage to get through)

I also take arimidex

Moderator
Community Manager

Zoladex

Zoladex